Heavy Snow, Sussex
- When
- February 21, 12:00 AM EST to 9:00 AM EST
- Where
- Sussex forecast zone
- Reported by
- Trained Spotter
- Coordinates
- 41.140, -74.690 (the zone’s center; the record gives no point)
A fast moving low pressure system dropped heavy snow over parts of northwest New Jersey and plowable snows as far south as the Raritan Basin in New Jersey. m.
Every event with a place to put it; 6 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS PHI wrote it up.
A fast moving low pressure system dropped heavy snow over parts of northwest New Jersey and plowable snows as far south as the Raritan Basin in New Jersey. Snow began around Midnight EST in northwest New Jersey and fell at its heaviest between Midnight EST and 6 a.m. EST on the 21st. The snow ended around the middle of the morning on the 21st. The Raritan Basin was along the southern edge of the precipitation shield and had mixed precipitation (some sleet and rain) during the same time period. Snowfall averaged 3 to 7 inches in Northwest New Jersey and 1 to 3 inches in the Raritan Basin. New Jersey State Police reported 80 accidents and 132 calls for assistance on state highways and interstates in the northern part of the state between 6 a.m. and 9 a.m. EST. None of the accidents were serious.| |Representative snowfall included 8.0 inches in Newton (Sussex County), 7.8 inches in Butler (Morris County), 7.7 inches in Jefferson (Morris County), 6.8 inches in Wantage (Sussex County), 6.7 inches in Marcella (Morris County), 6.3 inches in Sparta (Sussex County), 6.2 inches in Blairstown (Warren County), 5.0 inches in Boonton and Parsippany (Morris County), 4.0 inches in Rockaway (Morris County) and Belvidere (Warren County), 3.5 inches in Hackettstown (Warren County), 3.2 inches in Pottersville (Somerset County), 3.1 inches in Califon (Hunterdon County), 3.0 inches in Chatham (Morris County), Mansfield (Warren County) and Bernards (Somerset County), 2.5 inches in Phillipsburg (Warren County), 2.4 inches in Stewartsville (Warren County), 2.2 inches in Whitehouse Station (Hunterdon County), 2.0 inches in Bedminster (Somerset County), 1.8 inches in Flemington (Hunterdon County), 1.5 inches in Somerville (Somerset County), 1.0 inch in New Brunswick (Middlesex County) and 0.5 inches in Florence (Burlington County).| |The snow was caused by a low pressure system that moved from the foothills of the Colorado Rockies on the morning of the 20th and reached northern Delaware at 7 a.m. EST on the 21st. At 1 p.m. EST on the 21st, the low was already about 150 miles east of the New Jersey coast. The fast movement kept snowfall amounts in the single numbers.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Philadelphia/Mount Holly wrote its last area forecast discussion before the first event at Feb 20, 11:28 PM EST, 32 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOUNT HOLLY NJ
1128 PM EST SUN FEB 20 2011
.SYNOPSIS...
LOW PRESSURE WILL CROSS THE OHIO VALLEY TONIGHT AND MOVE OFF THE
NORTHERN MID-ATLANTIC COAST ON MONDAY. ANOTHER LOW WILL FOLLOW IN
ITS WAKE, TAKING A SLIGHTLY MORE SOUTHERLY TRACK. IT SHOULD PASS
OFF THE MIDDLE ATLANTIC COAST ON MONDAY NIGHT. HIGH PRESSURE FROM
THE WEST IS ANTICIPATED TO FOLLOW FOR TUESDAY, WEDNESDAY AND
THURSDAY. AFTER THE HIGH PASSES OFF THE COAST LATE IN THE WEEK,
LOW PRESSURE FROM THE WEST AND ITS ASSOCIATED FRONTAL BOUNDARIES
MAY INFLUENCE OUR REGION ON FRIDAY.
&&
.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
AT 1100 PM, THE PRECIPITATION WAS CONTINUING TO SPREAD INTO OUR
WESTERN COUNTIES. TEMPERATURES WERE MAINLY IN THE 30S IN OUR
REGION.
IT CONTINUES TO APPEAR AS THOUGH IT WILL BE MAINLY A SNOW EVENT
FOR THE POCONOS AND FOR EXTREME NORTHERN NEW JERSEY. SPOTTY LIGHT
RAIN IS ANTICIPATED FOR OUR DELMARVA COUNTIES SOUTH OF THE CANAL
AND FOR EXTREME SOUTHERN NEW JERSEY. THE MAIN FORECAST PROBLEM
LIES IN THE TRANSITION AREA BETWEEN THE TWO.
WHILE IT WAS RAINING AT READING AT 1100 PM, THE RAIN SHOULD
CHANGE TO SNOW THERE AS THE PRECIPITATION INTENSITY INCREASES.
THAT TREND MAY OCCUR IN SOUTHEASTERN PENNSYLVANIA, THE FAR
NORTHERN DELMARVA AND SOUTHWESTERN NEW JERSEY, AS WELL.
WE CONTINUE TO ANTICIPATE WARMING FROM THE SOUTH OVERNIGHT, SO
LOCATIONS IN FAR NORTHEASTERN MARYLAND, NORTHERN DELAWARE, EXTREME
SOUTHEASTERN PENNSYLVANIA AND SOUTHWESTERN NEW JERSEY SHOULD
CHANGE BACK TO RAIN TOWARD DAYBREAK.
&&
.SHORT TERM /6 AM MONDAY MORNING THROUGH WEDNESDAY/...
THE FIRST SYSTEM WILL EXIT DURING THE DAY ON MONDAY AND THE
SECOND WILL APPROACH. SOME ADDITIONAL ACCUMULATION IS EXPECTED
NORTHWEST BEFORE THE FIRST EXITS. SINCE THE MODELS HAVE CONTINUED
THE TREND, ALBEIT MODESTLY, TOWARD A MORE SOUTHERN ROUTE, OUR
TEMPERATURES ARE NOW LOWER THAN CONTINUITY.
ON MONDAY NIGHT, IT REMAINS A TOUCHY FORECAST REGARDING TIMING OF
THE COLD AIR IN THE WAKE OF THE FIRST SYSTEM AND THE ADVANCE OF
THE PRECIPITATION ASSOCIATED WITH THE SECOND. WE MAY EVENTUALLY
NEED ADVISORIES OVER A FAIR PORTION OF THE SOUTHERN HALF OF THE
AREA AS PRECIPITATION GOES OVER TO SNOW. THE NORTHERN PART OF THE
AREA SEEMS TO BE SPARED ANY ADDITIONAL ACCUMULATION (AS LONG AS
THE 12Z NAM IS INCORRECT).
WE END PRECIPITATION OVER MOST LOCATIONS BY DAYBREAK TUESDAY, AND
EARLY IN THE DAY TUESDAY FAR SOUTH. TEMPERATURES FROM MONDAY NIGHT
THROUGH WEDNESDAY ARE A GUIDANCE/CONTINUITY BLEND.
&&
.LONG TERM /WEDNESDAY NIGHT THROUGH SUNDAY/...
AN ACTIVE WEATHER PATTERN IS EXPECTED TO CONTINUE IN THE LONG
TERM WITH THE MODELS IN FAIRLY GOOD AGREEMENT ABOUT THE EVOLUTION,
WITH MOST OF THE DIFFERENCES IN THE THERMAL FIELDS. THIS PACKAGE
LEANED TOWARD A 2/3RDS ECMWF AND 1/3RD GFS SOLUTION TO BLEND WITH
HPC AND CONTINUITY.
WEDNESDAY NIGHT LOOKS LIKE A DECENT RADIATIONAL COOLING NIGHT
UNLESS CLOUDINESS ARRIVES FASTER THAN EXPECTED. WE UNDERCUT
GUIDANCE IN OUTLYING AREAS.
THE HIGH PRESSURES SYSTEM SLIDES OFFSHORE THURSDAY AND
PRECIPITATION ASSOCIATED WITH THE WARM FRONT MIGHT ARRIVE AS EARLY
AS THURSDAY AFTERNOON. THE GREATER LIKELIHOOD AND HIGHER POPS
THOUGH ARE IN FOR THURSDAY NIGHT AND FRIDAY AS THE LOW PRESSURE
SYSTEM NEARS. THE ECMWF WOULD HAVE ALL PCPN AS RAIN. WE CONTINUED
TO HEDGE AT THE POSSIBILITY OF SOME FREEZING RAIN (AS OUR NON
LIQUID PTYPE HOLDER) NORTH BEFORE WARMER AIR CONTINUES TO MOVE IN
LATER THURSDAY NIGHT AND FRIDAY. THE GFS HAS A FAIRLY SOAKING RAIN
FCST FOR FRIDAY WHICH WE WILL HAVE TO MONITOR FOR FLOODING
POTENTIAL GIVEN THE NEW EXPECTED SNOW PACK.
COLDER AND DRIER WEATHER IS THEN EXPECTED ON FRIDAY NIGHT AND
SATURDAY BEFORE WE REVERSE THE PROCESS AGAIN FOR SATURDAY NIGHT
INTO SUNDAY. THE FORECAST POSITION OF THE SURFACE HIGH WITH THE
NEXT WEEKEND SYSTEM IS MORE CONDUCIVE FOR NON-LIQUID PTYPE AND ITS
MENTION IS IN A GREATER CWA EXPANSE THAN THE SYSTEM FOR THURSDAY
INTO FRIDAY.
FORECAST MAX TEMPS ARE HIGHER THAN STAT GUIDANCE THRU THE LONG
TERM, WITH GREATEST CONFIDENCE OF THIS OCCURRING ON THURSDAY.
AFTER THAT ITS BASED ON OUR LEANING MORE TOWARD THE ECMWF THAN THE
CURRENT GFS MOS. WE ARE CLOSE TO THE HIGHER END OF THE GFS
ENSEMBLE MOS MEMBERS.
&&
.AVIATION /04Z MONDAY THROUGH FRIDAY/...
THE FOLLOWING DISCUSSION IS FOR KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY AND SURROUNDING AREAS.
CLOUDS WILL CONTINUE TO LOWER AND THICKEN ACRS THE REGION IN
ADVANCE OF LOW PRESSURE WHICH WILL CROSS THE AREA LATER TONIGHT.
PRECIP WILL ARRIVE AT THE TAF SITES AND CONTINUE INTO MONDAY
MORNING. P-TYPE WILL GENERALLY BE SNOW AT THE ONSET ACRS THE NRN
TAF SITES, A SNOW AND SLEET OVER MOST OTHER AREAS AND A MIX OF
SNOW AND RAIN ACRS THE EXTREME SE. FROM PNE GENLY S AND E, THE
PRECIP WILL CHANGE TO PLAIN RAIN DURG THE DAY MONDAY WHILE THE
FROZEN P-TYPE WILL REMAIN TO THE NORTH. CIGS/VSBYS SHOULD DECREASE
TO MVFR AND EVEN IFR WITH THE PRECIP (ESPECIALLY THE FROZEN KIND).
WINDS WILL GENERALLY BE EAST OR SOUTHEAST ONCE THE PRECIP
BEGINS...AND THEN AS THE LOW MOVES BY...WINDS SHOULD SWITCH AROUND
TO N OR NE AND INCREASE IN SPEED...UP TO 15 KNOTS MON AFTERNOON.
IMPROVING CONDITIONS EXPECTED MON AFTERNOON ONCE THE PRECIP ENDS.
OUTLOOK...
A SECOND LOW PRESSURE SYSTEM WILL BRING MORE LOWER CIGS/VSBYS MON
NIGHT INTO TUE. PRECIPITATION WILL MOST LIKELY BE SNOW OVER MOST
AREAS WITH SOME ACCUMS POSSIBLE. VFR CONDITIONS RETURN FOR WED.
&&
.MARINE...
HIGH PRESSURE WILL SETTLE OVER THE WATERS TONIGHT AND THEN PASS
EAST OF THE AREA MON. ANOTHER FAST MOVING LOW WILL CROSS PA/NJ ON
MON MORNING AND THEN ACROSS THE WATERS MON AFTERNOON. A SECOND LOW
WILL FOLLOW THE FIRST...BUT TRACK A LITTLE FURTHER SOUTH MON NGT
AND TUE. THESE LOWS WILL CAUSE WINDS/SEAS TO INCREASE AGAIN MON
MORNING AND IT SHOULD PERSIST INTO TUE. AS A RESULT, A SCA WILL BE
ISSUED BEGINNING AT 6 AM MONDAY. THERE MAY BE A SHORT BREAK IN SCA
CONDITIONS MON EVENING BEFORE THE 2ND LOW APPROACHES. I WILL JUST
BLEND THE TWO EVENTS FOR NOW...AND LATER SHIFTS CAN REFINE IF
NEEDED.
&&
.PHI WATCHES/WARNINGS/ADVISORIES...
PA...WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR PAZ060>062.
WINTER STORM WARNING UNTIL NOON EST MONDAY FOR PAZ054-055.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR PAZ067>069.
NJ...WINTER WEATHER ADVISORY UNTIL NOON EST MONDAY FOR NJZ001-
007>010-012-013.
WINTER WEATHER ADVISORY UNTIL 10 AM EST MONDAY FOR NJZ015.
DE...NONE.
MD...NONE.
MARINE...SMALL CRAFT ADVISORY FROM 6 AM MONDAY TO 6 PM EST TUESDAY FOR
ANZ430-431-450>455.
&&
SYNOPSIS...DELISI/IOVINO
NEAR TERM...IOVINO
SHORT TERM...DELISI
LONG TERM...GIGI
AVIATION...O'HARA
MARINE...O'HARAHAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 813 PM EST SUN FEB 20 2011 NJZ001-007>010-012-PAZ060>062-220115- SUSSEX-WARREN-MORRIS-HUNTERDON-SOMERSET-MIDDLESEX-BERKS-LEHIGH- NORTHAMPTON- 813 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN NEW JERSEY...NORTHWEST NEW JERSEY AND EAST CENTRAL PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. PAZ054-055-220115- CARBON-MONROE- 813 PM EST SUN FEB 20 2011 ...WINTER STORM WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER STORM WARNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ001-MDZ008-NJZ014-016>020-026-PAZ070-071-220115- NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-DELAWARE-PHILADELPHIA- 813 PM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN DELAWARE...NORTHEAST MARYLAND...CENTRAL NEW JERSEY...SOUTHERN NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. ADDITIONAL WINTRY WEATHER RESULTING IN LIGHT ACCUMULATION AND POSSIBLY A PLOWABLE SNOW WILL OCCUR MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ015-PAZ067>069-220115- MERCER-CHESTER-MONTGOMERY-BUCKS- 813 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 10 AM EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY AND SOUTHEAST PENNSYLVANIA. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ADDITIONAL WINTRY WEATHER RESULTING IN LIGHT ACCUMULATION AND POSSIBLY A PLOWABLE SNOW WILL OCCUR MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. NJZ013-220115- WESTERN MONMOUTH- 813 PM EST SUN FEB 20 2011 ...WINTER WEATHER ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON EST MONDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW JERSEY. .DAY ONE...TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. WINTER WEATHER ADVISORY. ADDITIONAL WINTRY WEATHER RESULTING IN LIGHT ACCUMULATION AND POSSIBLY A PLOWABLE SNOW WILL OCCUR MONDAY NIGHT INTO EARLY TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. DEZ002>004-MDZ012-015-019-020-NJZ021>025-027-220115- KENT-INLAND SUSSEX-DELAWARE BEACHES-KENT MD-QUEEN ANNES-TALBOT- CAROLINE-CUMBERLAND-ATLANTIC-CAPE MAY-ATLANTIC COASTAL CAPE MAY- COASTAL ATLANTIC-SOUTHEASTERN BURLINGTON- 813 PM EST SUN FEB 20 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL DELAWARE...SOUTHERN DELAWARE...NORTHEAST MARYLAND AND SOUTHERN NEW JERSEY. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. RAIN CHANGING TO SLEET AND SNOW WITH A LIGHT ACCUMULATION AND POSSIBLY A PLOWABLE SNOW WILL OCCUR MONDAY NIGHT INTO TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ430-431-450>455-220115- DELAWARE BAY WATERS NORTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- DELAWARE BAY WATERS SOUTH OF EAST POINT NJ TO SLAUGHTER BEACH DE- COASTAL WATERS FROM SANDY HOOK TO MANASQUAN INLET NJ OUT 20 NM- COASTAL WATERS FROM MANASQUAN INLET TO LITTLE EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM LITTLE EGG INLET TO GREAT EGG INLET NJ OUT 20 NM- COASTAL WATERS FROM GREAT EGG INLET TO CAPE MAY NJ OUT 20 NM- COASTAL WATERS FROM CAPE MAY NJ TO CAPE HENLOPEN DE OUT 20 NM- COASTAL WATERS FROM CAPE HENLOPEN TO FENWICK ISLAND DE OUT 20 NM- 813 PM EST SUN FEB 20 2011 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM MONDAY TO 6 PM EST TUESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS AND DELAWARE BAY WATERS. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SMALL CRAFT ADVISORY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 816 PM EST SUN FEB 20 2011 DEZ001-MDZ008-NJZ014-016>020-026-PAZ070-071-210330- NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...SANDY HOOK... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...MEDIA...PHILADELPHIA 816 PM EST SUN FEB 20 2011 ...LIGHT ACCUMULATING SNOW AND SLEET STILL EXPECTED... SNOW MIXING WITH SLEET SHOULD ACCUMULATE BEGINNING AROUND MIDNIGHT TONIGHT. PRECIPITATION IS EXPECTED TO COME IN BANDS AND NOT BE A STEADY SNOW THROUGH THE NIGHT. AROUND ONE INCH OF SNOW AND SLEET IS POSSIBLE. PRECIPITATION SHOULD MIX WITH OR CHANGE TO RAIN PRETTY CLOSE TO DAYBREAK ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO FALL CLOSE TO FREEZING WHILE IT IS SNOWING AND RECOVER TOWARD DAYBREAK. PLEASE BE CAREFUL IF YOU ARE COMMUTING LATE TONIGHT OR TOMORROW MORNING. MPD/TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 847 PM EST SUN FEB 20 2011 DEZ001-MDZ008-NJZ014-016>020-026-PAZ070-071-211100- NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...SANDY HOOK... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND...MEDIA...PHILADELPHIA 847 PM EST SUN FEB 20 2011 ...LIGHT ACCUMULATING SNOW AND SLEET STILL EXPECTED... A MIXTURE OF SNOW, SLEET AND RAIN WILL OVERSPREAD THE AREA BY MIDNIGHT. AS PRECIPITATION INTENSITY INCREASES, IT SHOULD CHANGE TO SNOW. PRECIPITATION IS EXPECTED TO COME IN BANDS AND NOT BE A STEADY SNOW THROUGH THE NIGHT. AROUND ONE INCH OF SNOW AND SLEET IS POSSIBLE. PRECIPITATION SHOULD MIX WITH OR CHANGE BACK TO RAIN PRETTY CLOSE TO DAYBREAK ACROSS THE AREA. TEMPERATURES ARE EXPECTED TO FALL CLOSE TO FREEZING WHILE IT IS SNOWING AND RECOVER TOWARD DAYBREAK. PLEASE BE CAREFUL IF YOU ARE COMMUTING LATE TONIGHT OR TOMORROW MORNING. MPD/TFG
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MOUNT HOLLY NJ 1115 PM EST SUN FEB 20 2011 DEZ001-MDZ008-NJZ014-016>020-026-027-PAZ070-071-210700- NEW CASTLE-CECIL-EASTERN MONMOUTH-SALEM-GLOUCESTER-CAMDEN- NORTHWESTERN BURLINGTON-OCEAN-COASTAL OCEAN- SOUTHEASTERN BURLINGTON-DELAWARE-PHILADELPHIA- INCLUDING THE CITIES OF...WILMINGTON...ELKTON...SANDY HOOK... PENNSVILLE...GLASSBORO...CAMDEN...CHERRY HILL...MOORESTOWN... MOUNT HOLLY...JACKSON...LONG BEACH ISLAND... WHARTON STATE FOREST...MEDIA...PHILADELPHIA 1115 PM EST SUN FEB 20 2011 ...A LIGHT ACCUMULATION OF SNOW AND SLEET IS EXPECTED OVERNIGHT... A MIXTURE OF SNOW, SLEET AND RAIN WILL OVERSPREAD THE REGION BY 200 AM. AS THE PRECIPITATION INTENSITY INCREASES, IT SHOULD CHANGE TO SNOW. PRECIPITATION IS EXPECTED TO COME IN BANDS AND IT SHOULD NOT BE A STEADY SNOW THROUGH THE NIGHT. AROUND ONE INCH OF SNOW AND SLEET IS POSSIBLE. PRECIPITATION SHOULD MIX WITH OR CHANGE BACK TO RAIN CLOSE TO DAYBREAK. USE EXTRA CARE IF YOU WILL BE DRIVING OVERNIGHT OR EARLY ON MONDAY MORNING.
The national radar mosaic for the moment the first event began.
5 winter weather, 1 heavy snow. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in New Jersey in 2011Every state in 2011This day in weather historyWarnings in New Jersey, February 2011
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 284176, 284177, 284179, 284180, 284181, 284182.